MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450330159
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a peritoneal dialysis catheter was implanted on (b)(6) 2021, and on (b)(6) 2021 a small hole was identified outside the catheter near the transfer set.The catheter was trimmed to remove the small hole and was then reinserted.Antibiotics were administered for 48 hours as standard precautions warranted.The patient tolerated the procedure well.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERITONEAL DIALYSIS CATHETER
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11584328
Report Number1721504-2021-00019
Device Sequence Number17170836
Product Code DRE
UDI-Device Identifier00884450330159
UDI-Public00884450330159
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number00884450330159
Device Catalogue NumberCF-5250/C
Device Lot NumberH1808525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1